Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tiredofwaiting

Past the Worste - Accutane Users

Recommended Posts

I've just completed my first week on accutane and over the weekend my lips started cracking and peeling .. my face is also dry and peeling... especially my nose ... It all seemed to happen so suddenly. I don't know I thought it would be a few weeks until this happened.

I have a few questions:

1. Is it ok to exfoliate the peeling chapped skin with gentle scrubs or exfoliating sponges?

2. How do you know when you are past the worste with your symptons? Is there a time where you stop peeling, or will this persist the entire time that I use the medication?

Share this post


Link to post
Share on other sites

1. Hey. Elsa’s right that you should not exfoliate but I have to confess that I have exfoliated while on Accutane however, I didn’t do it until well into my treatment. The first few weeks were the worst for me because my skin still had active acne but was peeling like crazy. Washing with Cetaphil and water alone would cause the cysts to open up and bleed. It eventually got better once my acne calmed down. Now, I don’t exfoliate at all. I use Cetaphil Moisturizer and Cleanser. When I am in the shower, I try to use my hands to slough away any dead skin then I moisturize and this helps the peeling a lot. Still, the peeling was never as bad as it was during the first few weeks.

2. It really depends on what you consider to be the “worst of your symptoms� when you ask that question. As stated above, after the first few weeks, my skin stopped drastically peeling. Being over four months in now, my eyes are dry and my lips are completely chapped. I also can’t fall asleep very easily.

Everyone’s experience varies. This is just what happened with me personally. I hope that the peeling goes away for you in a few weeks. In the meantime, try to find a moisturizer that will help you out a little bit. It’s all trial and error. Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×